days of withdraw

@telegraph.co.uk

I have said for many years now … we have to be healthy to be sick. And the last 7 days can’t be any truer when it comes to my withdraws.

The problems with my feet started in August 2009 and about 4 weeks ago I got a name to my problems – I’m suffering from polyneuropathy, not the greatest news … because there isn’t any cure and nobody can tell me about the outcome.

There is medicine to ease the pains and a year ago my doctor put me on Cymbalta – an antidepressive medicine – that also help ease never pains. I have been taken 1x60mg pill per day.

Because I haven’t felt that they have done bigger help to my pain .. I asked my doctor if I could get another medicine. It’s not a medicine that I can just quite – it has to be gradually descending, which I have done … been following doctor’s orders. So Monday last week was my last pill.

On Wednesday just after lunch, my private hell arrived, the withdraw symptoms. I haven’t been this sick since my cancer treatment in 2010 – when my immune system took a 10 days break.  And I’m still suffering.

@express.co.uk

I have been crying like a baby .. been shaking, sweating, headache, every inch of me has been aching, high fever for 2 days, I can’t drink coffee (it taste metal), I can’t use toothpaste, haven’t eaten solid food for 7 days now (have no appetite what so ever) and server stomach pains.

Talked to my doctor yesterday and she said it will probably take 3-5 days more for me before I’m back to “normal”.

The sad thing is that I have now understood that Cymbalta has helped me – because the pain in my feet is so bad .. and of course my problem has increased during the last year and I pray that my new medicine is going to be better.

@twitter.com

Gabapentin, is the name of the little “evil” pill. A medicine for epilepsy with a side effect list longer than my yearly UK-shopping list.

I’m not a person that easily give up … or give in – but as I feel today I don’t want to be on this playground anymore. To survive cancer and end up with this “shit” doesn’t feel fair to me. At least not today.

Neither do I want to dwell in my health problems here on my blog – it’s not the right platform, but I feel so lonely in all this just now. I feel so helpless and maybe that is the biggest issue in all this. That I’m not able to do anything.

“The dark might be dark,
but at least we don’t have to look at ourselves
when we’re standing in it.”
Craig D. Lounsbrough

@facebook.com

41 thoughts on “days of withdraw

  1. You look after yourself, Vivi…hang on in there, it will get better for you. The trouble is getting through the next few days…… Sending you gentle, healing hugs

  2. You are such an inspiration, Viveka! Since Anthony’s death seven weeks ago I have struggled so much with the despair of grief. Thx for your positive energy x

    • My dearest Julie, I’m so sadden by the news about your lost. My mum said to me once … that she didn’t want to be hard on my eyes .. the day she was gone. She told me that she wanted to keep my heart warm at all times and so she does. l’m sure that Antony would like you to let him do the same for you.

    • Thank you so much, Sandy … I just had enough earlier today … and escaped into self pity. Have just enjoy a mug of coffee, the first for week. So I’m on the right track. *smile

    • Cee, thank you so much for your support … earlier today I just had enough of it – but I feel a little better now. It helps to “cry” at times.

  3. Vivi, I am so sorry to hear what you are going through especially as you are on your own. Withdrawal is a serious business and not easy to cope with. I do hope it passes soon and your new pills will help you 100%. Lots of hugs my sick friend.

    • Dearest Jo, I like hugs … and I’m feeling stronger now – enjoyed some coffee and a nap this afternoon. As they say: Evil gunpowder perish not so easy! I don’t think any medicine will help to 100%, but so long they works better than the old.
      I’m glad that I’m not withdrawal from any heavy drugs .. that must be pure hell.
      Thank you so much for being here.

  4. Viveka–I am so sorry for all you are going through. The advertise Cymbalta on TV like it is some miracle drug. You know the people in the commercials are always happy, smiling, and cured! I do hope you feel better soon.

    • Loisa – there is nothing happy about Cymbalta and one thing is for sure it does make you happy. It blunts you … I have never heard about anti depressive medicine that makes you have … they only comes you down. Surprised that they are allowed to show commercials about medicine on prescription on TV. That would never be allowed here in Sweden. Anyway I feel better now. Thanks for your support, Loisa.

  5. Sweetheart, I’m so sorry! The awful thing seems to be that you don’t know if the new medicine will be any better. You do sometimes wonder what the heck we have doctors for! I hate the thought of you by yourself, miserable and in pain. You always reach out to others and try to help, Vivi, but who do you have to rely on? I wish there was something I could do or suggest. Long distance hugs are pretty useless. I know how brave you always are and don’t give up so this is extra miserable. 😦

    • Jo, I have a really good friend that is always there for me – but she lives a 1-hour drive away. But I behave like a wounded animal when I’m sick … I crawl up in a corner in hiding and lick my wounds. And I know that I will be alright .. I have to be. Only that it was getting at me for a whole week … and I felt sorry for myself. I want to try out a new playground, with more exciting climbing structures and slide. *laughing
      Thanks for being here for me. *smile

  6. 🙂 Dear Wivi,
    I shouldn’t be “liking” this post. And I’m truly sorry you’re feeling so shitty.
    I remember when doctors took me off medicine because it was starting to eat my bone marrow and I was sick, floating on some cloud, being dizzy for a week. Fortunately I was NOT in pain.
    My better half has stopped a certain kind of pill he’s been given in the hospital. Now his arms are shaking. It will go away, eventually, but he’s devastated for now.
    I can so, so, so feel with you. And I am feeling with you, hoping that you will be feeling better in no time. Sorry to read how hurt you are.
    Many hugs, I’m thinking of you, my swedish girlfriend! xo ❤ 🙂

    • Dia, thanks for your concern and support. Your Swedish girlfriend just had a really bad journey last week. By the weekend this will be a memory only. I just had enough of it this morning. You know me, Dia … I bounce back as a rubber bowl – and I have so many hotels booked … so I don’t have time for this carry-on. It’s nice to know that so many cares, it helps. TV hug!!!!

  7. Only you could feel so sick and miserable … and post a “happy” post, both in my mailbox at the same time. I hope that you feel better by geometric progression, big increments of bitterness every hour. Enjoying coffee again is a good sign

    • Meg, you know me – I’m always up for some fun. Anyhow, I feel really rough and it was really getting to me this morning, but I’m better now – and I’m sure by the weekend this will be forgotten and hopefully the new medicine has started to kick in. I only hope it works better than the other because I’m not going back … on that. Bitterness … I had plenty of during the last week this last week. Thanks for cheering me on!!!!

  8. Dearest Viveka – there is hope now, because you have taken to coffee, and written about your misery. It must be a rightout hell…but you are the toughest person I know, and I admire you endlessly for that! Hang on there♥♥♥ Your bucket list is waiting. Hugs.

    • Thank you, A-C!!!! Yes, Fanö next year … have all ready booked an apartment for us.
      I feel a lot more motivated now … even if I haven’t had anymore coffee … save it for breakfast.
      I’m tough … but even the toughest has their weak moments. *laughing … or even the sun has spots, as grandpa said. *smile
      Of course I will hang in there … Thank you so much for … your support.

  9. Words can’t express how sorry I am for your troubles. I’ve heard how bad Cymbalta can be and I only hope that the new medicine is far superiour. Hang tough. Will think only positive thoughts about you and wish you a quick recovery. Carol

    • Carol, thank you so much for your kind comment. I have a good friend in USA that have used both medicines and she told me that the new medicine worked for her Just enjoyed my breakfast coffee.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.